Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 1, NWS Pendleton, OR

January 12, 2016Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Jan 12, 2016, 9:02 AM PST for Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Jan 12, 2016, 10:00 AM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 9:02 AM PST (17:02 UTC)
In effect from
Jan 12, 2016, 10:00 AM PST
Expired
Jan 13, 2016, 3:00 PM PST
In force
29 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 48 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS76 KPDT 121702
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
902 AM PST TUE JAN 12 2016

.WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY.

...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE
POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH
WEDNESDAY AFTERNOON.

ORZ049-130115-
/O.NEW.KPDT.WI.Y.0001.160112T1800Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
902 AM PST TUE JAN 12 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST WEDNESDAY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...TODAY THROUGH WEDNESDAY AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ041-044-507-508-510-511-WAZ024-026-028-029-521-121815-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160112T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...ELLENSBURG...THORP...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
902 AM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$

WAZ027-130115-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
902 AM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
7 follow-up statements
391 
WWUS76 KPDT 121742
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
942 AM PST TUE JAN 12 2016

.WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY.

...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE
POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH
WEDNESDAY AFTERNOON.

ORZ041-044-507-508-510-511-WAZ024-026-028-029-521-121845-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-160112T1800Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...ELLENSBURG...THORP...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE...
BICKLETON
942 AM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

$$

ORZ049-130145-
/O.CON.KPDT.WI.Y.0001.160112T1800Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
942 AM PST TUE JAN 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...TODAY THROUGH WEDNESDAY AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-130145-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
942 AM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
631 
WWUS76 KPDT 122244
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PST TUE JAN 12 2016

.WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY.

...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE
POSSIBLE THROUGHOUT THE SOUTHERN GRANDE RONDE VALLEY THROUGH
WEDNESDAY AFTERNOON.

ORZ049-130700-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
244 PM PST TUE JAN 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-130700-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
244 PM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
932 
WWUS76 KPDT 130620
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1020 PM PST TUE JAN 12 2016

.WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY.

...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL BE
POSSIBLE OVER THE SOUTHERN GRANDE RONDE VALLEY THROUGH WEDNESDAY
AFTERNOON.

ORZ049-131500-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1020 PM PST TUE JAN 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH WEDNESDAY AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-131500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
1020 PM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
985 
WWUS76 KPDT 130729
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1129 PM PST TUE JAN 12 2016

...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND ALONG THE BLUE
MOUNTAIN FOOTHILLS THROUGH WEDNESDAY...

STRONG SOUTH WINDS WILL CONTINUE TO BE POSSIBLE OVER THE SOUTHERN
GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON. STRONG SOUTHEAST
WINDS WILL CONTINUE ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS
THROUGH WEDNESDAY MORNING.

ORZ507-WAZ029-131500-
/O.EXB.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1129 PM PST TUE JAN 12 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY.

* WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55
  MPH.

* LOCATION...ALONG THE FOOT OF THE BLUE MOUNTAINS...MAINLY EAST
  OF HIGHWAY 11 IN OREGON AND HIGHWAY 125 IN WASHINGTON.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS
  WINDS ALONG PORTIONS OF INTERSTATE 84...AND HIGHWAYS 11 AND
  125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-131500-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1129 PM PST TUE JAN 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...MAINLY
  ACROSS THE SOUTH END OF THE VALLEY.

* TIMING...THROUGH WEDNESDAY AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-131500-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
1129 PM PST TUE JAN 12 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
WEDNESDAY...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
629 
WWUS76 KPDT 131301
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
501 AM PST WED JAN 13 2016

...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY AND ALONG THE BLUE
MOUNTAIN FOOTHILLS THROUGH TODAY...

STRONG SOUTH WINDS WILL CONTINUE TO BE POSSIBLE OVER THE SOUTHERN
GRANDE RONDE VALLEY THROUGH THIS AFTERNOON. STRONG SOUTHEAST
WINDS WILL CONTINUE ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS
THROUGH THIS MORNING.

ORZ507-WAZ029-131800-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
501 AM PST WED JAN 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 
  MPH.

* LOCATION...ALONG THE FOOT OF THE BLUE MOUNTAINS...MAINLY EAST 
  OF HIGHWAY 11 IN OREGON AND HIGHWAY 125 IN WASHINGTON.

* TIMING...THROUGH THIS MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS ALONG PORTIONS OF INTERSTATE 84...AND HIGHWAYS 11 AND 
  125.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-132300-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
501 AM PST WED JAN 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 55 MPH...MAINLY 
  ACROSS THE SOUTH END OF THE VALLEY.

* TIMING...THROUGH THIS AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-131800-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
501 AM PST WED JAN 13 2016

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* AIR QUALITY...MODERATE TO POOR AIR QUALITY WILL PERSIST AS A 
  STRONG TEMPERATURE INVERSION WITH LIGHT WINDS WILL TRAP 
  POLLUTION NEAR THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES
HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT
RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE.
ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF
STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND. CHECK WITH
YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE
POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH
RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR
DEALING WITH HIGH LEVELS OF AIR POLLUTION

&&

$$
401 
WWUS76 KPDT 131749
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
949 AM PST WED JAN 13 2016

...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY THROUGH TODAY...

STRONG SOUTH WINDS WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE
VALLEY THROUGH THIS AFTERNOON.

ORZ507-WAZ029-131900-
/O.EXP.KPDT.WI.Y.0001.000000T0000Z-160113T1800Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
949 AM PST WED JAN 13 2016

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

LOCALIZED STRONG SOUTHEAST WINDS WILL REMAIN POSSIBLE ALONG THE
BASE OF THE BLUE MOUNTAINS INTO THIS AFTERNOON AND THEN DECREASE. 

$$

WAZ027-131900-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-160113T1800Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
949 AM PST WED JAN 13 2016

...AIR STAGNATION ADVISORY WILL EXPIRE AT 10 AM PST THIS
MORNING...

$$

ORZ049-132300-
/O.CON.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
949 AM PST WED JAN 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ACROSS THE
  SOUTHERN GRANDE RONDE VALLEY.

* TIMING...THROUGH THIS AFTERNOON

* IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
925 
WWUS76 KPDT 132233
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST WED JAN 13 2016

ORZ049-132345-
/O.EXP.KPDT.WI.Y.0001.000000T0000Z-160113T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
233 PM PST WED JAN 13 2016

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE SOUTH TO NORTH PRESSURE GRADIENT IS DECREASING AS A COLD FRONT
APPROACHES. WINDS WILL DECREASE AND BECOME WESTERLY THIS AFTERNOON
AND EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 12, 3:25 AM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Jan 12, 3:25 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
325 AM PST TUE JAN 12 2016

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...THE NEXT PACIFIC
SYSTEM WILL PUSH INTO THE REGION TODAY AND TONIGHT. SOME LIGHT
PRECIP WILL REACH INTO OUR WESTERN ZONES THIS MORNING. SNOW LEVELS
WILL BE LOW OVER MUCH OF THE AREA THIS MORNING, SO EXPECT MAINLY
SNOW, THOUGH LIGHT RAIN AND SPOTTY FREEZING RAIN MAY BE POSSIBLE
BELOW 2000 FEET. A BETTER PUSH OF PRECIP WILL OCCUR THIS AFTERNOON
INTO THIS EVENING, ESPECIALLY OVER SOUTH-CENTRAL WASHINGTON AND
NORTH-CENTRAL OREGON. SNOW LEVELS WILL RISE ACROSS CENTRAL AND NORTH-
CENTRAL OREGON THIS AFTERNOON, THEN OVER SOUTHEAST WASHINGTON AND
NORTHEAST OREGON THIS EVENING. SNOW LEVELS WILL REMAIN LOW OVER
YAKIMA AND KITTITAS COUNTIES THOUGH, AND COULD SEE DECENT SNOW ABOVE
1600 FEET MSL. THUS WILL RAISE A WINTER STORM WATCH FOR HEAVY SNOW
OVER THE WASHINGTON CASCADE EAST SLOPES AND THE KITTITAS VALLEY.
WINDS WILL BE BREEZY TO GUSTY OVER PORTIONS OF THE AREA, ESPECIALLY
IN THE SOUTHERN GRANDE RONDE VALLEY AND AT THE FOOT OF THE BLUE
MOUNTAINS IN UMATILLA COUNTY. PRECIP WILL PERSIST THROUGH WEDNESDAY,
ESPECIALLY NEAR THE CASCADE CREST AND FROM THE BLUE MOUNTAIN
FOOTHILLS EAST TO WALLOWA COUNTY. PRECIP WILL CHANGE TO SHOWERS AND
DECREASE IN COVERAGE WEDNESDAY NIGHT. SNOW LEVELS WILL LOWER
WEDNESDAY NIGHT. 90

.LONG TERM...THURSDAY THROUGH MONDAY...THE LONG TERM PERIOD HAS
PROGRESSIVE FLOW WITH MULTIPLE FRONTS MOVING THROUGH THE AREA.
CONFIDENCE IN TIMING IS LOW DUE TO FORECAST SPREAD AND RUN TO RUN
INCONSISTENCY. THURSDAY MORNING WILL BE BREAK BETWEEN SYSTEMS...THEN
A SYSTEM WILL MOVE INTO THE CASCADES AND CENTRAL OREGON THURSDAY
AFTERNOON. RAIN AND SNOW WILL SPREAD ACROSS THE REST OF EASTERN
WASHINGTON AND OREGON THURSDAY NIGHT. FRIDAY A RIDGE WILL BUILD NEAR
THE COAST THOUGH A FEW SHOWERS MAY LINGER IN THE MOUNTAINS. FRIDAY
NIGHT OR SATURDAY ANOTHER SYSTEM WILL BRING MORE RAIN AND SNOW. BY
SATURDAY NIGHT THERE IS VERY SIGNIFICANT SPREAD IN THE GFS
ENSEMBLES. SUNDAY THE GFS BRINGS ANOTHER FRONT THROUGH WASHINGTON
AND OREGON WHILE THE ECMWF KEEPS THE FRONT IN WASHINGTON. WITH POOR
RUN TO RUN CONTINUITY AND SIGNIFICANT MODEL ENSEMBLE SPREAD I KEPT A
CHANCE OF SNOW MOUNTAINS AND SLIGHT CHANCE OF RAIN OR RAIN/SNOW MIX
AT LOWER ELEVATIONS FOR SUNDAY AND MONDAY. COONFIELD

&&

.AVIATION...12Z TAFS...CEILINGS LOWERING EXCEPT AT KDLS TODAY AS
FRONT MOVES TOWARD AREA. FOG/STRATUS AT KDLS WILL BREAK UP THIS
MORNING. RAIN WILL OVERSPREAD THE TAF SITES THIS AFTERNOON AND
CONTINUE OVERNIGHT. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  34  45  33 /  20  70  50  50
ALW  39  36  45  34 /  10  70  60  60
PSC  37  34  45  33 /  20  80  50  30
YKM  36  34  37  29 /  50  90  40  10
HRI  38  34  45  35 /  20  80  40  30
ELN  35  33  36  29 /  50  90  50  10
RDM  42  36  45  27 /  60  70  50  20
LGD  37  35  40  28 /  20  60  60  70
GCD  38  33  38  28 /  30  60  70  60
DLS  39  34  44  34 /  70  90  50  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ041-
     044-507-508-510-511.

WA...AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING FOR WAZ024-
     026-028-029-521.

     AIR STAGNATION ADVISORY UNTIL 10 AM PST WEDNESDAY FOR WAZ027.

     WINTER STORM WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING
     FOR WAZ026-520.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:58 AM PSTWinter Weather AdvisoryPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more40 hr
Jan 12, 4:04 AM PSTWinter Storm WatchPDTKittitas, Yakima5 hr

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.